Up to three civilians, including two women, were reported injured in alleged Turkish artillery shelling on Hirrur on September 4th 2021. There were some claims that chemical weapons featured in the attack.
A resident of the village of Hirrur told IQ News, “Turkish artillery bombed our village this evening, as a result of which a woman and her daughter were wounded, and they were taken to the hospital for treatment.” Various other news outlets quoted the same source and reported the same information.
ANF News reported that three civilians were injured when an artillery shell landed near their home and that the injured were transferred to Zakho Hospital.
ANF News later added that Turkish forces also used chemical weapons during the bombardment. Those affected by the chemicals “had shortness of breath, redness in their eyes and an irregular heartbeat.” According local sources reported on ANF News, Turkey has been using chemical weapons in the Werxelê area and a video posted by ANF shows chemical gas coming out of a tunnel following an attack.
According to Rudaw News, Turkish forces dropped six bombs and they landed nearly a kilometer from Abdullah Hassan’s house. Hassan, his wife Hadiya Mustafa, and their daughter Zhiman were hospitalized two hours after smoke from the bombs reached their house.
“A Turkish bomb brought this to me. Smoke came towards me and I said ‘go inside as this smoke stinks.’ I went into the house,” Mustafa, 66, told Rudaw. Adeeb Mousa, who lives in the same village, said that six bombs landed in the vicinity of the village and one of them “produced a black smoke” that spread to Hassan’s house. The others emitted a yellow smoke. Hassan was discharged from the hospital a day after the attack while his wife and daughter were discharged two days after the attack.
This was not the first time that Haasan and his family have been impacted by the conflict. They narrowly survived an alleged Turkish bombardment in late June when shrapnel hit the front of their house.
Dr. Rasul Mohammed, the doctor who provided them with first aid at the nearby Rozana health center told Rudaw that the family’s symptoms were that “They had breathing issues. Their eyes teared up and were painful. Two of them felt nauseous and dizzy. It was strange to me to see that a bombardment could cause these symptoms.” Amir Ali, head of Zakho health directorate’s media office, said that he was in touch with the specialists regarding the incident, but that “there is no equipment to know whether it was 100 percent a poisonous gas or something else.”
In an article published by Roj News on September 9th 2021, Jihad Abdullah, a relative of the three victims, said they were still feeling dizzy and unwell after being discharged from hospital. Mr. Abdullah accused hospital staff of failing to investigate whether his family had been exposed to chemicals gas: “This incident that has befallen us is no less than the incident in Halabja. But unfortunately we have been neglected. We have registered a complaint with the Human Rights Institution. But the hospital does not give us an accurate report until we can use it as evidence. ” After reviewing video footage of an alleged chemical weapons attack in another part of northern Iraq, Gisela Penteker, a director at the International Union of Physicians for the Prevention of Nuclear War (IPPNW), told ANF that the footage warranted further investigation and called on the United Nations to “start an investigation”.
All of the sources attributed the attack to Turkey.
The local time of the incident is unknown.